Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 12, 2021Heard County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 12, 2021, 4:30 PM EDT for Heard County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2021, 4:30 PM EDT (20:30 UTC)
Expired
Aug 12, 2021, 5:00 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Wind
40

County Heard County, GA

The radar

The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

545 
WWUS82 KFFC 122030
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Thu Aug 12 2021
 
GAZ052-066-122100-
Troup GA-Heard GA-
430 PM EDT Thu Aug 12 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN HEARD
AND NORTH CENTRAL TROUP COUNTIES THROUGH 500 PM EDT...

At 430 PM EDT...a strong thunderstorm was near Harrisonville, or near
Franklin. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hillcrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3321 8513 3326 8507 3321 8496 3312 8505
TIME...MOT...LOC 2030Z 297DEG 2KT 3321 8506 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:32 PM EDT, 58 minutes earlier.

Area forecast discussion, Aug 12, 3:32 PM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
332 PM EDT Thu Aug 12 2021

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Friday Night/...

High pressure will remain just off the Atlantic. This will continue
to push hot and humid air into the SE. Heat indices today, while
not reaching advisory status, will still likely be close to triple
digits for much of the area. This will provide the fuel to continue
the afternoon thunderstorms threat for today and tomorrow. Bulk
shear will remain almost non existent given the weak upper level
flow which will continue to prevent widespread severe weather, but
given today and tomorrow's high dew points and hot weather a few of
the these pulse storms could have severe wind gusts along with
frequent lightning.

Surface winds will maintain a westerly component, but will be light
and variable at times for most of the day. To sum things up, it's
August in Georgia.

Vaughn

.LONG TERM /Saturday through Thursday/...

Tropical Depression Fred continues to move up the NNE coastline
of Cuba and is forecast by the NHC to slide up the western Florida
peninsula coastline before making landfall in the Central Florida
panhandle. Models are fairly consistent with the storm track up
until that point with several hurricane models now less optimistic
about storm intensity, though this still remains one of the
hardest things to forecast about a tropical system so that's very
subject to change. Major discrepancies come once the storm makes
landfall, with most models steering it along the edge of a
developing upper-level trough in the Mississippi Valley. This
trough would act to direct the center of the tropical cyclone path
around the Columbus and Atlanta areas, with the highest impacts
to the right of the track, affectionately call the 'dirty' side of
the storm, where rainfall values could be as high as 2-4 inches
with locally higher amounts and some portions of central Georgia
seeing wind gusts as high as 40-50 mph. Noticeably, the GFS is
not one of these solutions which instead greatly weakens the storm
and pushes it further west. This all to say, there's still a
great amount of uncertainty with this system so we ask our
audience to please current with the latest information as it
comes available.

Thiem

&&

.AVIATION...
18Z Update...

VFR cigs will remain in place today and for the rest of the
afternoon with a SCT150 ceiling as prevailing. Winds will continue
to have a westerly component although they may become VRB003 for
some time. Afternoon TSRA are covered with a TEMPO from 19/23Z but
may require some adjustment as H-RES models have had a difficult
time lately picking up on initiation time.

//ATL Confidence...18Z Update...

Medium to high on TSRA timing.
High on all other elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  93  72  93 /  20  30  20  50
Atlanta         73  91  72  92 /  20  40  30  60
Blairsville     67  86  67  86 /  20  50  40  80
Cartersville    72  92  72  93 /  20  40  30  70
Columbus        74  92  74  93 /  20  30  20  50
Gainesville     72  91  72  91 /  20  40  30  60
Macon           73  93  72  94 /  20  20  20  30
Rome            72  92  73  93 /  20  40  30  70
Peachtree City  72  90  72  92 /  20  40  30  60
Vidalia         74  93  73  91 /  10  20  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Vaughn
LONG TERM....Thiem
AVIATION...Vaughn
Hazardous weather outlook, Aug 12, 3:11 PM EDT, 1 hour 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
311 PM EDT Thu Aug 12 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
311 PM EDT Thu Aug 12 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered afternoon showers and thunderstorms are once again expected
this afternoon throughout the forecast area. Some storms may
become strong to severe with isolated damaging wind gusts, locally
heavy rainfall and frequent lightning possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous thunderstorms will be possible each day Friday
through Wednesday, most numerous during the afternoons and evenings.
The primary hazards with any thunderstorm will be heavy rain, gusty
winds and lightning. Although no widespread severe weather is
expected at this time, an isolated severe storm cannot be ruled out
with damaging winds as the main threat.

Although much uncertainty still remains, it is likely that a tropical
low will impact the southeastern U.S., including portions of central
and north Georgia, early next week. Please continue to monitor the
forecast for further developments.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Aug 12, 12:22 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1222 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     5 E ESOM HILL           33.94N  85.31W
08/11/2021                   POLK               GA   EMERGENCY MNGR

            TREE DOWN NEAR THE INTERSECTION OF JOHNSON LAKE RD AND
            LIME BRANCH RD

&&

EVENT NUMBER FFC2100507

NM
Local storm report, Aug 12, 12:29 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1229 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     3 N CEDARTOWN           34.05N  85.26W
08/11/2021                   POLK               GA   EMERGENCY MNGR

            TREE REPORTED DOWN NEAR THE INTERSECTION OF NORTH
            COLLEGE DR AND CHEROKEE RD.

&&

EVENT NUMBER FFC2100508

NM
Local storm report, Aug 12, 12:38 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1238 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     5 N CEDARTOWN           34.09N  85.24W
08/11/2021                   POLK               GA   EMERGENCY MNGR

            TREE DOWN NEAR THE INTERSECTION OF ADAMS RD AND LEWIS
            RD

&&

EVENT NUMBER FFC2100509

NM
Local storm report, Aug 12, 3:49 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 S HARRISONVILLE       33.15N  84.98W
08/11/2021                   TROUP              GA   EMERGENCY MNGR

            A TREE WAS DOWNED ONTO POWER LINES IN THE 800 BLOCK OF
            MOBLEY BRIDGE ROAD.

&&

EVENT NUMBER FFC2100510

RWILLIS
Local storm report, Aug 12, 3:53 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 NNE HOGANSVILLE       33.20N  84.91W
08/11/2021                   TROUP              GA   EMERGENCY MNGR

            A METAL SHED WAS LIFTED AND BLOWN ACROSS A YARD ON
            RALLS ROAD.

&&

EVENT NUMBER FFC2100511

RWILLIS
Special weather statement, Aug 12, 4:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Thu Aug 12 2021

GAZ052-066-122100-
Troup GA-Heard GA-
430 PM EDT Thu Aug 12 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN HEARD
AND NORTH CENTRAL TROUP COUNTIES THROUGH 500 PM EDT...

At 430 PM EDT...a strong thunderstorm was near Harrisonville, or near
Franklin. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hillcrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3321 8513 3326 8507 3321 8496 3312 8505
TIME...MOT...LOC 2030Z 297DEG 2KT 3321 8506

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:01 PM EDTSpecial Weather StatementFFCMuscogee29 min
Aug 11, 8:11 PM EDTSpecial Weather StatementFFCMuscogee34 min
Aug 11, 8:32 PM EDTSpecial Weather StatementFFCSchley28 min
Aug 11, 8:36 PM EDTSpecial Weather StatementFFCCrawford24 min
Aug 11, 9:01 PM EDTSpecial Weather StatementFFCCrawford, Peach, Taylor29 min
Aug 11, 9:03 PM EDTSpecial Weather StatementFFCSchley27 min
Aug 11, 9:04 PM EDTSpecial Weather StatementFFCMacon26 min
Aug 11, 9:21 PM EDTSevere Thunderstorm WarningFFCMacon, Schley, Sumter24 min
Aug 11, 9:30 PM EDTSpecial Weather StatementFFCTwiggs30 min
Aug 11, 9:34 PM EDTSpecial Weather StatementFFCTaylor41 min
Aug 11, 9:46 PM EDTSpecial Weather StatementFFCMacon, Schley29 min
Aug 11, 10:14 PM EDTSpecial Weather StatementFFCMacon, Marion, Schley, Sumter, Talbot, Taylor and 1 more46 min
Aug 11, 10:38 PM EDTSpecial Weather StatementFFCHarris37 min
Aug 11, 10:40 PM EDTSpecial Weather StatementFFCHouston35 min
Aug 11, 11:11 PM EDTSpecial Weather StatementFFCSumter34 min
Aug 12, 7:27 PM EDTSpecial Weather StatementFFCStewart33 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.